Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Using Aleksandrov reflection to estimate the location of the center of expansion


Authors: Yu-Chu Lin and Dong-Ho Tsai
Journal: Proc. Amer. Math. Soc. 138 (2010), 557-565
MSC (2000): Primary 35K15, 35K55
DOI: https://doi.org/10.1090/S0002-9939-09-10155-7
Published electronically: September 30, 2009
MathSciNet review: 2557173
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use the Aleksandrov reflection result of Chow and Gulliver to show that the center of expansion in expanding a given convex embedded closed curve $ \gamma_{0}\subset\mathbb{R}^{2}$ lies on a certain convex plane region interior to $ \gamma_{0}.$


References [Enhancements On Off] (What's this?)

  • [A] B. Andrews, Evolving convex curves, Cal. of Var. & PDEs, 7 (1998), no. 4, 315-371. MR 1660843 (99k:58038)
  • [ANG] S. Angenent, The zero set of a solution of a parabolic equation, J. für die reine and angewandte Mathematik, 390 (1988), 79-96. MR 953678 (89j:35015)
  • [C] B. Chow, Geometric aspects of Aleksandrov reflection and gradient estimates for parabolic equations, Comm. Anal. & Geom., 5 (1997), no. 2, 389-409. MR 1483984 (98k:53045)
  • [CG] B. Chow; R. Gulliver, Aleksandrov reflection and nonlinear evolution equations, I: The n-sphere and n-ball, Cal. of Var. & PDEs, 4 (1994), 249-264. MR 1386736 (97f:53064)
  • [CJ] R. Courant; F. John, Introduction to Calculus and Analysis, Vol. II, John Wiley & Sons, 1974; reprint of the 1974 edition, Springer-Verlag, 1989. MR 1016380 (90j:00002b)
  • [CLT] B. Chow; L.-P. Liou; D.-H. Tsai, Expansion of embedded curves with turning angle greater than $ -\pi$, Invent. Math., 123 (1996), 415-429. MR 1383955 (97c:58025)
  • [CT] B. Chow; D.-H. Tsai, Geometric expansion of convex plane curves, J. of Diff. Geom., 44 (1996), 312-330. MR 1425578 (97m:58041)
  • [GH] M. Gage; R. Hamilton, The heat equation shrinking convex plane curves, J. of Diff. Geom., 23 (1986), 69-96. MR 840401 (87m:53003)
  • [M] H. Matano, Nonincrease of the lap-number of a solution for a one-dimensional semilinear parabolic equation, J. Fac. Sci. Univ. Tokyo Sec. IA Math., 29 (1982), 401-441. MR 672070 (84m:35060)
  • [S] R. Schneider, Convex Bodies: The Brunn-Minkowski Theory, Cambridge University Press, 1993. MR 1216521 (94d:52007)
  • [T1] D.-H. Tsai, Geometric expansion of starshaped plane curves, Comm. Anal. & Geom., 4 (1996), no. 3, 459-480. MR 1415752 (97k:58042)
  • [T2] D.-H. Tsai, Asymptotic closeness to limiting shapes for expanding embedded plane curves, Invent. Math., 162 (2005), 473-492. MR 2198219 (2006j:53099)
  • [T3] D.-H. Tsai, Behavior of the gradient for solutions of parabolic equations on the circle, Cal. of Var. & PDEs, 23 (2005), 251-270. MR 2142063 (2006d:35116)
  • [U] J. Urbas, An expansion of convex hypersurfaces, J. of Diff. Geom., 33 (1991), 91-125. Correction, ibid., 35 (1992), 763-765. MR 1085136 (91j:58155); MR 1163459 (93b:58142)
  • [Y] H. Yagisita, Asymptotic behaviors of star-shaped curves expanding by $ V=1-K$, Diff. & Integ. Eqs., 18 (2005), no. 2, 225-232. MR 2106103 (2005m:53128)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35K15, 35K55

Retrieve articles in all journals with MSC (2000): 35K15, 35K55


Additional Information

Yu-Chu Lin
Affiliation: Department of Mathematics, National Tsing Hua University, Hsinchu 30013, Taiwan
Email: yclin@math.nthu.edu.tw

Dong-Ho Tsai
Affiliation: Department of Mathematics, National Tsing Hua University, Hsinchu 30013, Taiwan
Email: dhtsai@math.nthu.edu.tw

DOI: https://doi.org/10.1090/S0002-9939-09-10155-7
Received by editor(s): August 4, 2008
Published electronically: September 30, 2009
Additional Notes: The research of the second author was supported by NSC (grant number 95-2115-M-007-009) and the research center NCTS of Taiwan.
Communicated by: Chuu-Lian Terng
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society